MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400600-12
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that the balloon had to be removed inflated.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instruction for use (ifu) states: do not advance or retract the catheter unless the balloon is fully deflated under vacuum.In this case, it is likely that the ifu violation of removing the balloon inflated contributed to the reported difficulty removing the device.Based on the information provided, a definitive cause for the reported failure to deflate could not be determined.Additionally, it was noted that in the physician's opinion the patient's death was not due to the nc trek neo balloon.Possible factors that may contribute to failure to deflate the balloon include, but are not limited to, deflation technique, loose connection with the indeflator, tortuous anatomy, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.A conclusive cause for the reported failure to deflate could not be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: medical device problem code 2017 - incorrect removal.
 
Event or Problem Description
It was reported that on (b)(6) 2025, an unspecified stent was implanted; however, became detached.On (b)(6) 2025, a 4.0x28mm non-abbott stent was implanted in the common core.A 6.0x12mm nc trek neo balloon dilatation catheter (bdc) was used for post dilatation; however, the balloon failed to deflate and when attempting to remove the bdc through the unspecified 6f guide catheter resistance was felt.Therefore, the balloon and guide catheter were removed as a single unit.When attempting to insert the unspecified angioplasty guide back on it no longer went through the probe and everything needed to change everything.With a lot of difficulties an unspecified guide was placed that passed under the mesh of the non-abbott stent that did not allow to perform post dilatation due to 4x28 non-abbott stent that was implanted.A dissection at the level of ostium of the common core was noted.Procedure was discontinued with an acceptable angiography result.The patient was released; however, went into cardiac arrest a few days later and died.In the physician's opinion, the dissection and death were not due to the nc trek neo balloon.No additional information was provided.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21894434
Report Number2024168-2025-04251
Device Sequence Number11645411
Product Code LOX
UDI-Device Identifier08717648232879
UDI-Public(01)08717648232879(17)270731(10)40829G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400600-12
Device Catalogue Number1400600-12
Device Lot Number40829G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown